Share Facebook
Crohn's Disease Forum » Books, Multimedia, Research & News » Onset of Ulcerative Colitis after Helicobacter pylori Eradication Therapy: A Case Report.


04-20-2016, 02:05 PM   #1
wildbill_52280
Senior Member
 
Join Date: Sep 2009
Onset of Ulcerative Colitis after Helicobacter pylori Eradication Therapy: A Case Report.

Can antibiotics cause IBD? here is more evidence that maybe they can.

Perm J. 2016 Mar 25;20(2). doi: 10.7812/TPP/15-085. [Epub ahead of print]
Onset of Ulcerative Colitis after Helicobacter pylori Eradication Therapy: A Case Report.

Abstract
In Japan, Helicobacter pylori eradication has been approved since 2013 for treatment of H pylori-induced chronic gastritis, in an attempt to reduce the prevalence of gastric cancer, a leading cancer in Japan. H pylori infection affects more than 50% of the world's population. H pylori eradication therapy is generally safe. To our knowledge, no case of newly diagnosed ulcerative colitis occurring immediately after H pylori eradication therapy has previously been reported.A 63-year-old man received a diagnosis of chronic gastritis and H pylori infection.

In early March 2014, primary H pylori eradication therapy was initiated; lansoprazole, amoxicillin, and clarithromycin were administered for 1 week. Beginning on the fourth day, he had watery diarrhea twice a day. From the 11th day, bloody stools and watery diarrhea increased to 6 times a day. Colonoscopy, performed on the 40th day after termination of drug therapy, revealed diffuse inflammation in the distal aspect of the colon, with histologic findings consistent with ulcerative colitis.

He was admitted to the hospital and was provided with a semivegetarian diet and metronidazole. He noticed a gradual decrease in the amount of blood in his feces then a disappearance of the blood. A fecal occult blood test on the 11th hospital day recorded 337 ng/mL. Fecal occult blood test is not indicated during macroscopic bloody stool but is indicated after disappearance of bloody stool. Therefore, he achieved clinical remission by the 11th hospital day. He was in remission on discharge.New onset of ulcerative colitis should be added to a list of adverse events of H pylori eradication therapy.[/U]
__________________
Learn How Fecal transplants restore good bacteria that regulate inflammation to induce remission and how it has potential to be a cure for IBD in the future. Follow the link below.
http://www.crohnsforum.com/showthread.php?t=52400

Last edited by wildbill_52280; 04-20-2016 at 10:00 PM.
04-20-2016, 02:15 PM   #2
wildbill_52280
Senior Member
 
Join Date: Sep 2009
Here is another case report of crohn's developed after antibiotics for h.pylori from 2001.

Med Sci Monit. 2001 Jan-Feb;7(1):137-41.
Clinical onset of the Crohn's disease after eradication therapy of Helicobacter pylori infection. Does Helicobacter pylori infection interact with natural history of inflammatory bowel diseases?

Abstract
BACKGROUND:
There are conflicting reports concerning the prevalence of Helicobacter pylori infection in patients with inflammatory bowel diseases: some studies connected Sulphasalazine therapy and lower incidence of Helicobacter pylori infection, but others showed lower prevalence of Helicobacter pylori infection in inflammatory bowel diseases despite the choice of therapy.

CASE REPORT:
A 28-year-old male patient presented in January 1996 with the symptoms of ulcer like dyspepsia. There was no significant abnormality on physical examination, laboratory testing and abdominal ultrasound. Histology examination of the biopsy specimen taken during the upper endoscopy revealed Helicobacter pylori associated active gastritis only in the corporal part of the stomach. After two weeks eradication therapy (Omeprazole, Amoxicillin) he was well. Three months later, at the control endoscopy, granulomatous gastritis of the corporal localization was detected, without Helicobacter pylori present. Antral mucosa appeared normal, both, on endoscopy and histology examination. In July 1996 he started with cramping abdominal pain, mild periodical fever and episodes of watery diarrhea. In laboratory results we found nonspecific signs of inflammation. We repeated upper endoscopy, colonoscopy and enteroclysis--with evidence of segmental stenotic lesions of the upper part of ileum and jejunum. Again, we confirmed granulomatous gastritis and small granuloma in the proximal jejunum. After starting the 5-ASA therapy in combination with Metronidazol, patient was better clinical condition, and laboratory results were normal. We suggested mesalamine maintenance therapy 1 gr. every day, and three years later he is well, in clinical remission of Crohn's disease.

CONCLUSION:
The clinical course of the Crohn's disease maybe "sui generis" connected with Helicobacter pylori infection- but the exact mechanisms remain to be discovered.
04-21-2016, 04:34 AM   #3
D Bergy
Senior Member
 
Join Date: Apr 2007
I really do not know how they can ever come to any conclusion as far as the role of h-pylori using an antibiotic. Lots of other bacteria are reduced also using that treatment method. They are only measuring one.

Killing one species leaves room for others to increase also. About all they conclusively can say is using the antibiotic may increase the odds of the onset of UC. It may or may not involve H-pylori directly.

Dan
Reply

Crohn's Disease Forum » Books, Multimedia, Research & News » Onset of Ulcerative Colitis after Helicobacter pylori Eradication Therapy: A Case Report.
Thread Tools


All times are GMT -5. The time now is 10:26 AM.
Copyright 2006-2017 Crohnsforum.com